# SDR ASOA02025

- Difficulty date: January 15, 2002
- Submitted: February 6, 2002
- Operation: Air carrier
- Aircraft: N640AS
- Make and model: Aerosp ATR72
- Aircraft serial: 405
- System (JASC): 5410 · Nacelle/Pylon, Main Frame
- Part: Access Panel
- Part number: S541122000000
- Condition: Broken
- Location: Rt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: D, J
- Precautionary procedure: E, A

## Discrepancy

FLT 4318 - DURING CLIMB-OUT OF ATL, PASSING 500 FEET THE PILOT FELT A NOTICEABLE RHYTHMIC VIBRATION.  AFTER PASSING 2000 FEET THE PILOT INCREASE THE AIRSPEED AND THE VIBRATION SUBSIDED.  A PASSENGER RELAYED TO THE CREW THAT ONE OF THE ACCESS PANELS ON THE RIGHT ENGINE NACELLE WAS OPEN.  THE DECISION WAS MADE TO RETURN TO ATL.  AS THE AIRCRAFT TURNED A FIRE WARNING WAS RECEIVED FOR THE RIGHT ENGINE.  THE ENGIEN WAS SHUTDOWN PER QRH.  AS THE PROPELLER FEATHERED THE FIRE WARNING STOPPED.  AN EMERGENCY WAS DECLARED.  AIRCRAFT LANDED SAFELY IN ATL.  UPON POST FLIGHT INSPECTION THE CREW NOTED THE NACELLE PANEL HAD COME OFF.  MAINTENANCE WILL REPLACE THE MISSING RIGHT ENGINE NACELLE PANEL AND A BROKEN COWLING LATCH BR
